Home > Research > Publications & Outputs > Endemic behaviour of SIS epidemics with general...
View graph of relations

Endemic behaviour of SIS epidemics with general infectious period distributions.

Research output: Contribution to journalJournal articlepeer-review

Published
<mark>Journal publication date</mark>2014
<mark>Journal</mark>Advances in Applied Probability
Issue number1
Volume46
Number of pages15
Pages (from-to)241-255
Publication StatusPublished
<mark>Original language</mark>English

Abstract

We study the endemic behaviour of a homogeneously mixing SIS epidemic in a population of size N with a general infectious period, Q, by introducing a novel subcritical branching process with immigration approximation. This provides a simple but useful approximation of the quasistationary distribution of the SIS epidemic for finite N and the asymptotic Gaussian limit for the endemic equilibrium as N → ∞. A surprising observation is that the quasistationary distribution of the SIS epidemic model depends on Q only through E[Q].